For how long has Masseter Botox ruined my smile? 4 weeks, 4 months or forever? What went wrong? (Photos)
Doctor Answers 10
The neurotoxin effect can last up to 6 months but on average is 3 to 4 months
Smile Affected Post Botox/Dysport Treatment
You might also like...
For how long has Masseter Botox ruined my smile? 4 weeks, 4 months or forever? What went wrong?
The result you are seeing is the result of your treatment for your TMJ. I am not sure why your physicain would indicate it wasn't from the injection. It appears the injection was a little far forward or it spread there. Although this is one of the risks of injection of the TMJ, since it was affected on both sides it seems more technique based as opposed to simply spreading there. The good news is, the effects are only temporary. They will last about 3-4 months from the time of injection. If you go get relief of your TMJ pain, then continuing with the injections can help. By using proper techniques and not injecting so far forward, you can keep your pretty smile and still get the TMJ relief.
I hope this helps and good luck.
Inadvertent spread of Botulinium Toxin into Risorius
It looks like the Dysport injected have diffused into the Risorius muscle. Common reasons are due to :
1. Large volumes of dilution ( recommended dilution of Dysport is 2.5mls in 500 Ipsen units, some Allergan Botox users may try to use dilution of 5mls for Dysport for ease of conversion of the units from one brand to the other, thus causing a higher chance of the Dysport flowing elsewhere from the point of injection)
2. Inappropriate placement of Dysport too anteriorly and too near to the Risorius
3. Excessive bending over forwards in the first 4 hours after Dysport injection into the masseter causing inadvertent diffusion into the Risorius.
There is no treatment for this once it occurs but to wait it out for a month or two. Keep on smiling strongly everyday to strengthen the risorius against the effects of the Dysport may help you to recover faster too.
Do look for a more experienced injector next time!
Abnormal smile after masseter Botox
Changed smile following masseter relaxant treatment.
Sorry to hear that your treatment had an unwanted effect on your smile. As with all muscle relaxant treatments, a thorough understanding of facial anatomy and ability to assess each person's individual anatomy is crucial to accurate treatment. It seems likely here that one of the muscles that contributes to your smile (the risorius) has been affected by treatment on both sides of your face. This occurs if injections are placed too far forward (toward your chin).
Unfortunately there is no way to reverse the effect of muscle relaxant, but this will wear off in time.
All the best,
Thanks for your question. Changes in the smile can occur as a result of injecting the masseter muscles. If you feel the benefits are not there to out-weight the risks of the injection then you should find an alternative tretment for your grinding and avoid neuromodulators in the future. Best wishes always, Dr. ALDO :)
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.